Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 37, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Mar 1, 2011, 3:47 PM EST. It took effect at Mar 1, 2011, 11:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 3:47 PM EST (20:47 UTC)
- In effect from
- Mar 1, 2011, 11:00 PM EST
- Expired
- Mar 2, 2011, 1:42 PM EST
- In force
- 15 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
706 WHUS73 KDTX 012047 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 PM EST TUE MAR 1 2011 ...NORTHWEST GALES TONIGHT BEHIND COLD FRONT... .HIGH PRESSURE CONTINUES TO SLIDE EAST TOWARD THE MID ATLANTIC THIS EVENING. LOW PRESSURE MOVING THROUGH CENTRAL ONTARIO AND INTO QUEBEC TONIGHT WILL PULL A COLD FRONT THROUGH LAKE HURON AND MOST MI MARINE INTERESTS. WINDS WILL SHIFT FROM SW TO NW WITH THE PASSING FRONT TONIGHT. A POOL OF COLD AIR ALOFT WILL HELP FUEL STRONG NW WINDS DURING THE DAY WEDNESDAY...ALSO AIDED BY A TIGHT PRESSURE GRADIENT. GALE WARNINGS ARE IN EFFECT FOR THE OPEN WATERS OF LAKE HURON LATE TONIGHT THROUGH WEDNESDAY. GUST POTENTIAL PEAKS WEDNESDAY MORNING AT 35-40KT...HIGHEST CLOSE TO THE CANADIAN WATERS OF NORTHERN LAKE HURON. ALSO A THREAT FOR FREEZING SPRAY AND SNOW SHOWERS TONIGHT AND WEDNESDAY. A WEAKER PRESSURE GRADIENT WILL KEEP WINDS AND WAVES MORE FAVORABLE THROUGH THE END OF THE WEEK. LHZ362-363-020900- /O.UPG.KDTX.GL.A.0005.110302T0900Z-110302T2100Z/ /O.NEW.KDTX.GL.W.0037.110302T0900Z-110302T2100Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 347 PM EST TUE MAR 1 2011 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
582 WHUS73 KDTX 020226 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 926 PM EST TUE MAR 1 2011 ...GALES EXPECTED OVER LAKE HURON... .HIGH PRESSURE CONTINUES TO SLIDE EAST TOWARD THE MID ATLANTIC THIS EVENING. LOW PRESSURE MOVING THROUGH CENTRAL ONTARIO AND INTO QUEBEC TONIGHT WILL PULL A COLD FRONT THROUGH LAKE HURON AND MOST MI MARINE INTERESTS. WINDS WILL SHIFT FROM SW TO NW WITH THE PASSING FRONT TONIGHT. A POOL OF COLD AIR ALOFT WILL HELP FUEL STRONG NW WINDS DURING THE DAY WEDNESDAY...ALSO AIDED BY A TIGHT PRESSURE GRADIENT. GALE WARNINGS ARE IN EFFECT FOR THE OPEN WATERS OF LAKE HURON LATE TONIGHT THROUGH WEDNESDAY. GUST POTENTIAL PEAKS WEDNESDAY MORNING AT 35-40KT...HIGHEST CLOSE TO THE CANADIAN WATERS OF NORTHERN LAKE HURON. ALSO A THREAT FOR FREEZING SPRAY AND SNOW SHOWERS TONIGHT AND WEDNESDAY. A WEAKER PRESSURE GRADIENT WILL KEEP WINDS AND WAVES MORE FAVORABLE THROUGH THE END OF THE WEEK. LHZ361-021430- /O.EXB.KDTX.GL.W.0037.110302T0400Z-110302T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 926 PM EST TUE MAR 1 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ362-363-021430- /O.EXT.KDTX.GL.W.0037.110302T0400Z-110302T2100Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 926 PM EST TUE MAR 1 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 44 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
467 WHUS73 KDTX 020841 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 341 AM EST WED MAR 2 2011 ...NORTHWEST GALES THROUGH MIDDAY... .INCREASING NORTHWEST WINDS COMBINED WITH STRONG POST-FRONTAL COLD AIR ADVECTION WILL LEAD TO GALES OVER NORTHERN LAKE HURON THROUGH MID DAY. GUSTS WILL REACH 20 TO 25 KNOTS ACROSS SOUTHERN PORTIONS OF THE LAKE DURING THIS TIME. WINDS WILL EASE THROUGH THE LATTER HALF OF THE AFTERNOON AND INTO THE EVENING AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES. A WEAKER PRESSURE GRADIENT WILL KEEP WINDS AND WAVES MORE FAVORABLE THROUGH THURSDAY. A BRIEF INCREASE IN SOUTHEAST WINDS THURSDAY NIGHT IN ADVANCE OF THE NEXT COLD FRONT. THIS FRONTAL BOUNDARY WILL SETTLE OVER THE REGION THROUGH THE WEEKEND WITH WINDS BECOMING NORTHERLY IN ITS WAKE. THE POTENTIAL EXISTS FOR NORTHERLY GUSTS TO REACH GALE FORCE OVER PORTIONS OF SOUTHERN AND CENTRAL LAKE HURON OVER THE WEEKEND AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO LOW PRESSURE LIFTING NORTHEAST THROUGH THE OHIO VALLEY. LHZ361>363-022100- /O.CON.KDTX.GL.W.0037.000000T0000Z-110302T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 341 AM EST WED MAR 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
061 WHUS73 KDTX 021842 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 142 PM EST WED MAR 2 2011 LHZ361>363-021945- /O.CAN.KDTX.GL.W.0037.000000T0000Z-110302T2100Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 142 PM EST WED MAR 2 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Mar 1, 3:36 PM EST, 11 minutes earlier.
Area forecast discussion, Mar 1, 3:36 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EST TUE MAR 1 2011
.SHORT TERM...TODAY
PREVIOUS SURFACE HIGH HAS PROGRESSED EAST INTO THE MID ATLANTIC
STATES TODAY AND A WARM SW FLOW HAS DEVELOPED. DRY LOW LEVELS
PROVIDE FOR MAINLY CLEAR SKIES...EXCEPT SOME CIRRUS ACCOMPANYING A
140KT WNW JET STREAK. SATELLITE IMAGES INDICATE INCREASED HIGH
CLOUDS ARE LIKELY INTO THIS EVENING AS CIRRUS STREAMS IN FROM
WISCONSIN AND ILLINOIS. UPSTREAM OBS WHERE THE COLD FRONT IS
CURRENTLY PASSING SHOW HOW MOISTURE-STARVED THIS SYSTEM IS. MAINLY
JUST CANADIAN SITES ARE REPORTING BROKEN TO OVERCAST
CEILINGS...OTHERWISE NO PRECIP AND JUST SCATTERED CLOUDS ARE FOUND
IN THE NRN MS VALLEY. ALSO SOME 25-30 MPH WIND GUSTS ARE OBSERVED IN
NORTHERN MINNESOTA. STILL EXPECTING A DRY PASSING OF THE COLD FRONT
AROUND 06-09Z TONIGHT AS WINDS SHIFT TO BECOME NW. AGAIN...ANY
APPRECIABLE MOISTURE WILL BE FOUND NEAR THE PARENT LOW WHICH WILL BE
IN CENTRAL ONTARIO THIS EVENING. WINDS STAY UP IN THE 10-15 MPH
RANGE TONIGHT THUS HAVE HEDGED TOWARD THE WARMEST MOS GUIDANCE FOR
MINS. COOLEST SITES WILL BE NORTH WHERE COLD AIR WILL ADVECT IN
BEHIND THE FRONT.
&&
.LONG TERM...
UPPER LEVEL NORTHWEST CONFLUENT FLOW OVER THE CENTRAL GREAT LAKES
TOMORROW WILL ALLOW A SURFACE HIGH TO BUILD INTO LOWER MICHIGAN
DURING THE DAY...PROVIDING A DRY DAY...BUT PROBABLY ENOUGH 925 MB
RH/MOISTURE TO SUPPORT A PARTIAL CU UP...EVEN DISCOUNTING MODELS
MOIST BIA. IMPRESSIVE LOW LEVEL BAROCLINIC ZONE SETTING UP...AS 850
MB TEMPS ARE PROGGED TO BE -7 C AT THE OHIO BORDER...TO -17 C AT THE
TIP OF THE THUMB. WITH 925 MB TEMPS HOLDING IN THE NEGATIVE LOWER
TEENS...EXPECTING MAXES PREDOMINATELY IN THE MID TO UPPER 20S. THIS
SHOULD SET US UP FOR A COLD NIGHT WEDNESDAY NIGHT...AS SURFACE HIGH
LOOKS TO BE SLOW TO RETREAT TO THE EAST. GOOD RADIATORS WILL HAVE A
SHOT AT ZERO OR COLDER...BUT MORE THAN LIKELY MID/HIGH CLOUDS WILL
BE ON THE INCREASE AFTER MIDNIGHT.
HAVE UPPED POPS TO HIGH CHANCE FOR THURSDAY NIGHT...AS GOOD
AGREEMENT WITH SHORTWAVE TROUGH MOVING INTO THE WESTERN GREAT LAKES
AND THROUGH THE CENTRAL GREAT LAKES ON FRIDAY. PRETTY GOOD MOISTURE
ADVECTION/TRANSPORT...WITH 850-700 MB THETA-E RIDGE AXIS SLIDING
THROUGH AROUND 12Z FRIDAY. ENOUGH WARM AIR STREAMING IN...ESPECIALLY
SOUTH HALF OF THE CWA TO WORRY ABOUT FREEZING RAIN BEFORE COMPLETE
CHANGEOVER TO RAIN BY FRIDAY MORNING.
THE PSEUDO ZONAL FLOW OVER NORTH AMERICA ON FRIDAY LOOKS TO BE
UNDERGOING AMPLIFICATION AS WE HEAD INTO THE WEEKEND...WITH EVENTUAL
PHASING OFF THE NORTHERN AND SOUTHERN BRANCHES. WHETHER WE END UP
WITH ONE LARGE STORM...OR A SERIES OF LOWS REMAINS TO BE SEEN.
12Z GFS AND MAJORITY OF ENSEMBLE MEMBERS INDICATE MAIN LOW TRACKING
THROUGH OR WEST OF SOUTHEAST MICHIGAN LATE SATURDAY...SUGGESTING
WE ARE LOOKING MOSTLY AT HEAVY RAIN THREAT FOR THE FIRST HALF OF
THE WEEKEND. THE 12Z EUROPEAN HOWEVER...INDICATING A FLATTER
WAVE/COLD FRONT MOVING THROUGH THE FIRST HALF OF THE
WEEKEND...WITH MORE SIGNIFICANT SECOND LOW PRESSURE SYSTEM
ADVANCING INTO THE SOUTHERN/EASTERN OHIO VALLEY...PLACING
SOUTHEAST MICHIGAN IN FAVORABLE SPOT FOR ACCUMULATING DEFORMATION
SNOW FOR THE SECOND HALF OF THE WEEKEND...WITH JUST ENOUGH COLD
AIR IN PLACE OR FEEDING IN. EVEN SO...STILL NOT ENOUGH CONFIDENCE
TO CARRY MORE THAN HIGH CHANCE THIS FAR OUT...SEE WEAKER AND FARTHER
EAST SOLUTION OF THE 12Z UKMET. DRY AND SEASONABLY COLD CONDITIONS
EXPECTED TO FOLLOW FOR EARLY NEXT WEEK.
&&
.MARINE...
HIGH PRESSURE CONTINUES TO SLIDE EAST TOWARD THE MID ATLANTIC THIS
EVENING. LOW PRESSURE MOVING THROUGH CENTRAL ONTARIO AND INTO QUEBEC
TONIGHT WILL PULL A COLD FRONT THROUGH LAKE HURON AND MOST MI MARINE
INTERESTS. WINDS WILL SHIFT FROM SW TO NW WITH THE PASSING FRONT
TONIGHT. A POOL OF COLD AIR ALOFT WILL HELP FUEL STRONG NW WINDS
DURING THE DAY WEDNESDAY...ALSO AIDED BY A TIGHT PRESSURE GRADIENT.
GALE WARNINGS ARE IN EFFECT FOR THE OPEN WATERS OF LAKE HURON LATE
TONIGHT THROUGH WEDNESDAY. GUST POTENTIAL PEAKS WEDNESDAY MORNING AT
35-40KT...HIGHEST CLOSE TO THE CANADIAN WATERS OF NORTHERN LAKE
HURON. ALSO A THREAT FOR FREEZING SPRAY AND SNOW SHOWERS TONIGHT AND
WEDNESDAY. A WEAKER PRESSURE GRADIENT WILL KEEP WINDS AND WAVES MORE
FAVORABLE THROUGH THE END OF THE WEEK.
&&
.AVIATION...ISSUED 1232 PM EST TUE MAR 1 2011
AN 8-12KT SSW FLOW HAS DEVELOPED AS HIGH PRESSURE EASES EASTWARD
TOWARD NEW YORK THIS AFTERNOON. HIGH CIRRUS CLOUDS NEAR 10K FT AND
SOME NEARLY DISSIPATED ALTOSTRATUS REMAIN THE ONLY CEILING
RESTRICTIONS FOR THE DAYTIME TODAY. 1000-500MB RH INCREASES ALONG
AND AHEAD OF A COLD FRONT FROM NW TO SE SITES TONIGHT. HAVE TIMED
OUT WIND SHIFT AND CIG RESTRICTIONS AS COLD FRONT LOOKS TO CROSS SE
MICHIGAN 06-09Z TONIGHT. FRONT PASSES MAINLY DRY BUT SHOULD SEE CIGS
DROP TO MVFR LEVELS 3-6 HOURS BEFORE SUNRISE...THEN LIFTING TO SCT
LOW CLOUDS AS WE SHOULD MIX DOWN FROM NEAR 4K FT. WINDS ALOFT WILL
NOT BE TOO STRONG FROM 900MB DOWN TOMORROW AFTERNOON SO NOT
ANTICIPATING HIGH GUSTS DESPITE THE MIXING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ362-LHZ363...FROM 4 AM WEDNESDAY TO 4 PM
WEDNESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MM
LONG TERM....SF
MARINE.......MM
AVIATION.....MM
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Mar 1, 3:41 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 341 PM EST TUE MAR 1 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-022045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 341 PM EST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF A BRIEF BOUT OF FREEZING RAIN THURSDAY NIGHT AS WARMER AIR STREAMS INTO THE STATE. ANOTHER CHANCE OF FREEZING RAIN WILL EXIST FRIDAY NIGHT NORTH OF THE I-94 CORRIDOR AHEAD OF OUR NEXT STORM SYSTEM. A LOW OR SERIES OF LOWS ARE EXPECTED TO IMPACT SOUTHEAST MICHIGAN OVER THE WEEKEND. PRECIPITATION IS LIKELY...WITH BOTH HEAVY RAIN AND ACCUMULATING SNOW POSSIBLE. THE MOST LIKELY SCENARIO FOR THE MAJORITY OF SOUTHEAST MICHIGAN IS FOR A MODERATE AMOUNT OF RAIN SATURDAY CHANGING TO SNOW SATURDAY NIGHT INTO SUNDAY. LOCATIONS NORTH OF I-69 STAND THE BEST CHANCE OF REMAINING MOSTLY SNOW THROUGH THE WEEKEND...BUT CONFIDENCE IS LOW DUE TO THE SHARP TEMPERATURE GRADIENT EXPECTED AND UNCERTAIN TRACK AND STRENGTH OF THE LOW(S). .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361-421-422-441>443-462>464-022045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 341 PM EST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ362-363-022045- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 341 PM EST TUE MAR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT LATE TONIGHT. PLEASE SEE THE LATEST LAKE HURON FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING CONTINUES INTO WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:53 AM EST | Gale Watch | DTX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.